MAUDE Adverse Event Report: ARTHREX, INC. DISP INSTR KIT FOR MICRO S-TAK; BIT, DRILL

ARTHREX, INC. DISP INSTR KIT FOR MICRO S-TAK; BIT, DRILL
Catalog Number AR-1320DSC
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not yet returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy case, the tip of the drill bit that's included with the disposable instrument kit for micro suture-tak, broke off into the patient's bone.The surgeon performed an x-ray to confirm if the piece was still in the patient and it was.No attempts were made to retrieve the piece as it was too far lodged into the patient's bone.

Brand Name
DISP INSTR KIT FOR MICRO S-TAK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6371759
Report Number1220246-2017-00048
Device Sequence Number442987
Product Code HTW
UDI-Device Identifier10888867009858
UDI-Public10888867009858
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Catalogue NumberAR-1320DSC
Device Lot Number1288084
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2017
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;